Alert archive / Nebraska / Freeze Warnings in 2014

Freeze Warning 2, NWS Cheyenne, WY

May 13, 20145 counties in Nebraska

NWS Cheyenne, WY issued this freeze warning at May 13, 2014, 2:45 PM MDT for 5 counties in Nebraska. It took effect at May 14, 2014, 3:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2014, 2:45 PM MDT (20:45 UTC)
In effect from
May 14, 2014, 3:00 AM MDT
Expired
May 14, 2014, 7:00 AM MDT
In force
4 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS75 KCYS 132045
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT TUE MAY 13 2014

...COLD TEMPERATURES EXPECTED LATE TONIGHT...

.SKIES ARE EXPECTED TO CLEAR THIS EVENING WITH WINDS BECOMING
LIGHT. THIS WILL ALLOW TEMPERATURES TO COOL TO NEAR OR BELOW 
FREEZING OVER MUCH OF THE AREA LATE TONIGHT INTO EARLY WEDNESDAY
MORNING.

NEZ019>021-054-055-141300-
/O.NEW.KCYS.FZ.W.0002.140514T0900Z-140514T1300Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
245 PM MDT TUE MAY 13 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT WEDNESDAY. 

* TEMPERATURE...FALLING TO AROUND 30 DEGREES LATE TONIGHT UNTIL
  SHORTLY AFTER SUNRISE WEDNESDAY.

* IMPACTS...MOSTLY TO FREEZE-SENSITIVE VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SUCH VEGETATION SHOULD BE COVERED OR BROUGHT
INDOORS IF POSSIBLE.

&&

$$

RE
3 follow-up statements
145 
WWUS75 KCYS 140901
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
301 AM MDT WED MAY 14 2014


NEZ019>021-054-055-141300-
/O.CON.KCYS.FZ.W.0002.000000T0000Z-140514T1300Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
301 AM MDT WED MAY 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. 

* TEMPERATURE...FALLING TO AROUND 30 DEGREES EARLY THIS MORNING
  UNTIL SHORTLY AFTER SUNRISE WEDNESDAY.

* IMPACTS...MOSTLY TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SUCH VEGETATION SHOULD BE COVERED OR
BROUGHT INDOORS IF POSSIBLE.

&&

$$

TT
501 
WWUS75 KCYS 141222
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
622 AM MDT WED MAY 14 2014

NEZ019>021-054-055-141330-
/O.CON.KCYS.FZ.W.0002.000000T0000Z-140514T1300Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
622 AM MDT WED MAY 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. 

* TEMPERATURE...FALLING TO AROUND 30 DEGREES EARLY THIS MORNING 
  UNTIL SHORTLY AFTER SUNRISE WEDNESDAY. 

* IMPACTS...MOSTLY TO SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SUCH VEGETATION SHOULD BE COVERED OR
BROUGHT INDOORS IF POSSIBLE.

&&

$$
207 
WWUS75 KCYS 141302
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
702 AM MDT WED MAY 14 2014



.TEMPERATURES WILL CONTINUE TO WARM THIS MORNING...FREEZING
TEMPERATURES ARE NO LONGER A THREAT.

NEZ019>021-054-055-141415-
/O.EXP.KCYS.FZ.W.0002.000000T0000Z-140514T1300Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
702 AM MDT WED MAY 14 2014

...FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING...FREEZING
TEMPERATURES ARE NO LONGER A THREAT.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this freeze warning went out at May 13, 11:36 AM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 13, 11:36 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1136 AM MDT TUE MAY 13 2014

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 406 AM MDT TUE MAY 13 2014

MUCH QUIETER WEATHER CONDITIONS TONIGHT COMPARED TO THE LAST FEW
MORNINGS...WITH GENERALLY MOSTLY CLEAR SKIES AND COLD
TEMPERATURES. WILL CONTINUE THE FREEZE WARNING ACROSS WESTERN
NEBRASKA WITH TEMPERATURES IN THE LOW TO MIDDLE 30S. TEMPERATURES
ACROSS SOUTHEAST WYOMING ARE COLDER WITH READINGS IN THE UPPER
TEENS TO UPPER 20S. HOWEVER...A FREEZE HEADLINE IS UNNECESSARY IN
THESE LOCATIONS DUE TO CLIMATOLOGY AND RECENT WINTER WEATHER IN
THE AREA. FOG IS NOT EXPECTED EARLY THIS MORNING DUE TO LLVL COLD
AIR ADVECTION.

A SLOW WARMING TREND WILL BEGIN TODAY AND WEDNESDAY AS 700MB
TEMPERATURES INCREASE AROUND ZERO BY WEDNESDAY AFTERNOON. HIGHS
IN THE 40S AND LOW 50S ARE EXPECTED THIS AFTERNOON AS LOW
ELEVATION SNOW PACK ACROSS SOUTHEAST WYOMING AND THE HIGHER RIDGES
ACROSS WESTERN NEBRASKA CONTINUE TO MELT. SNOW SHOULD MELT FAIRLY
QUICKLY DUE TO THE HIGH MAY SUN ANGLE. TEMPERATURES WILL BE 10
DEGREES WARMER ON WEDNESDAY WITH 50S TO LOW 60 WEDNESDAY
AFTERNOON...WARMEST OVER THE LOWER ELEVATIONS. THE ONLY FORECAST
CONCERN WILL BE A CANADIAN COOL FRONT MOVING SOUTHWARD ACROSS THE
NORTHERN PLAINS AND INTO THE FORECAST AREA BY LATE WEDNESDAY. WITH
COOL NORTHWEST FLOW ALOFT AND LLVL INSTABILITY ALONG WITH SOME JET
ENERGY...EXPECT ISOLATED OR SCATTERED RAIN SHOWERS TO DEVELOP THIS
AFTERNOON...MAINLY WELL NORTH OF I80. THE COOL FRONT WILL THEN SLIDE
SOUTHWARD INTO THE FORECAST AREA WEDNESDAY
AFTERNOON/EVENING...WITH A BETTER CHANCE OF SHOWERS EXPECTED AS
SURFACE WINDS SHIFT INTO THE NORTHEAST. KEPT POP BETWEEN 20 TO 30
PERCENT...MAINLY IN THE MOUNTAINS AND NORTH OF I80 EACH DAY.

BY THURSDAY...MODELS SHOW THE NORTHERN BRANCH OF THE POLAR JET
BECOMING MORE ACTIVE AS A SERIES OF LOW PRESSURE CENTERS DEVELOPS
ALONG THE COOL FRONT AND MOVES SOUTHWARD. MODELS INDICATE A BETTER
CHANCE OF SHOWERS AND EVEN THUNDER ON THURSDAY DUE TO THE
ADDITIONAL LOW TO MIDLEVEL DYNAMICS. INCREASED POP BETWEEN 30 TO
50 PERCENT ACROSS SOUTHEAST WYOMING WHICH WILL HAVE AN AREA OF
STRONG CONVERGENCE ALONG THE LARAMIE RANGE...ENHANCED BY UPSLOPE
FLOW. LOWER POP AROUND 20 PERCENT IS EXPECTED ACROSS WESTERN
NEBRASKA SINCE THE FRONT WILL BE WELL TO THE WEST OF THAT AREA.
HIGH TEMPERATURES ON THURSDAY WILL BE SIMILAR TO WEDNESDAY DUE TO
CLOUD COVER AND POSSIBILITY OF PRECIPITATION.

.LONG TERM...(THURSDAY NIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 406 AM MDT TUE MAY 13 2014

NORTHWEST FLOW WILL REMAIN OVERHEAD THURSDAY NIGHT THROUGH
SATURDAY...WITH FLOW ALOFT BACKING TO THE WEST AND THEN SOUTHWEST
SUNDAY AND MONDAY. SHORTWAVE ENERGY MOVING SOUTHEAST ACROSS THE
NORTHERN ROCKIES THURSDAY NIGHT WILL INDUCE SFC PRESSURE FALLS OVER
THE HIGH COUNTRY. SFC WINDS ACROSS THE PLAINS WILL VEER TO THE
EAST-SOUTHEAST THROUGH THE NIGHT IN RESPONSE...AND WILL SET UP A
CONVERGENCE ZONE VCTY LARAMIE RANGE. GFS IS MUCH STRONGER WITH THE
UPPER WAVE AND THUS SFC CONVERGENCE THAN THE ECMWF AND NAM...SO WILL
TAKE THIS SOLUTION WITH A GRAIN OF SALT. THE UPPER WAVE WILL PASS
OVER THE FORECAST AREA FRIDAY...WITH THE ASSOCIATED SFC LOW SLIDING
SOUTHEAST THROUGH THIS TIME AS WELL. WILL SEE AT LEAST A SLIGHT
CHANCE FOR SHOWERS OVERNIGHT AS THE WAVE APPROACHES AND ENHANCES
CONVERGENCE ALONG THE LARAMIE RANGE...WITH INCREASING CHANCES EXPECTED
THROUGH THE MORNING AND AFTERNOON. LI'S OVER THE MOUNTAINS WILL
DECREASE TO BETWEEN 0 AND MINUS 3 WITH THE MORE UNSTABLE CONDITIONS
EXPECTED OVER SOUTHEAST WYOMING BY THE AFTERNOON. SO CAN EXPECT
T-STORMS TO DEVELOP OVER THIS AREA LATE FRIDAY MORNING...AND THEY
LOOK TO CONTINUE THROUGH THE EVENING WITH THE PASSING WAVE.

SHORTWAVE ENERGY WILL CONTINUE TO MOVE OVERHEAD IN NW FLOW...AND
WILL MAINTAIN A GENERAL ESE FETCH OF LLVL MOISTURE INTO THE PLAINS
FOR SATURDAY. AS FLOW ALOFT BACKS TO THE SOUTHWEST IN RESPONSE TO A
STRONG UPPER LOW DIGGING INTO THE PAC NW ON SUNDAY...WILL SEE A
BROAD AREA OF SFC PRESSURE FALLS OVER THE GREAT BASIN AND LEESIDE
TROUGH. SOUTHEASTERLY SFC WINDS WILL STRENGTHEN IN RESPONSE...WITH
DEW POINTS INCREASING TO THE UPPER 40S TO LOW 50S ACROSS THE PLAINS.
TEMPERATURES WILL RISE WELL INTO THE 70S BY SUNDAY AS SOUTHWEST FLOW
ALOFT INDUCES STRONG WAA OVER THE CWA. THE RESULTANT INCREASE OF
TEMPS AND LLVL MOISTURE WILL HELP TO DESTABILIZE THE ATMOSPHERE
ESPECIALLY ALONG AND JUST TO THE LEE OF THE LARAMIE RANGE...WITH A
STRONG CAP WELL IN PLACE FURTHER EAST. MODELS DO BREAK OUT
CONVECTION ALONG THE MOUNTAINS AND TRACK IT EAST NORTHEAST...WITH
THE BETTER CHANCE FOR STORMS LOOKING TO BE ACROSS EAST-CENTRAL WYO
WHERE TEMPS ALOFT WILL BE SLIGHTLY COLDER. 0 TO 6 KM SHEAR IS PROGGED
TO BE ON THE ORDER OF 60KTS...SO WOULD LIKELY SEE A FEW STORMS
BECOME SEVERE IN THIS SCENARIO. AN INCREASING 700 MB JET THROUGH THE
EVENING AND OVERNIGHT WILL AID IN MAINTAINING THIS CONVECTION AS IT
TRACKS FURTHER EAST...BUT LACK OF INSTABILITY PROGGED THROUGH THIS
TIME WOULD KEEP INTENSITY ON THE LOW SIDE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1130 AM MDT TUE MAY 13 2014

LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL TROF STILL
SPINNING IN THE NORTHERN PLAINS. SUBTLE SHORTWAVES ARE CONTINUING
TO MOVE THROUGH OUR REGION ON THE BACK SIDE OF THIS TROF. ONE OF
THESE WAVES IS DEPICTED ACROSS NORTHERN WYOMING AND WESTERN SOUTH
DAKOTA. AS THIS WAVE PIVOTS INTO THE AREA THIS AFTERNOON...WE MAY
SEE SOME SCATTERED SHOWERS DEVELOP OVER THE PANHANDLE TAF SITES THIS
AFTERNOON WHERE THE BETTER INSTABILITY WILL BE IN PLACE. CANNOT
RULE A FEW CLAPS OF THUNDER AS WELL. OTHERWISE...VFR CONDITIONS
WILL PREVAIL WITH MAINLY WEST-NORTHWEST FLOW.
&&

.FIRE WEATHER...
ISSUED AT 406 AM MDT TUE MAY 13 2014

NO FIRE WEATHER CONCERNS THIS WEEK DUE TO RECENT WETTING RAINS AND
A LATE SEASON SNOW PACK ACROSS PORTIONS OF SOUTHEAST WYOMING.
TEMPERATURES WILL REMAIN ON THE COOL SIDE UNTIL WEDNESDAY...WITH A
WARMING TREND EXPECTED LATE THIS WEEK AND INTO THIS WEEKEND.
SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA BY THURSDAY
AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...RJM
AVIATION...REC
FIRE WEATHER...TJT
Hazardous weather outlook, May 13, 8:42 AM MDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
842 AM MDT TUE MAY 13 2014

WYZ101>119-141215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
842 AM MDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR AFTERNOON THUNDERSTORMS FROM FRIDAY
THROUGH SUNDAY FOR MUCH OF SOUTHEAST WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-141215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
842 AM MDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR AFTERNOON THUNDERSTORMS ON SATURDAY AND
SUNDAY FOR MUCH OF THE PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:03 PM MDTFreeze WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more13 hr

Nearby

Freeze Warnings in Nebraska, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.